Arizona, 2014Heavy Rain in Arizona, July 3, 2014
July 3, 2014 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain in Cordes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain in Cordes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 3, 2:30 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST THU JUL 03 2014
.SYNOPSIS...EXPECT INCREASING CHANCES FOR SHOWER AND THUNDERSTORM
ACTIVITY FOR THE REMAINDER OF THE WEEK AND INTO THE HOLIDAY WEEKEND.
TEMPERATURES WILL SLOWLY DECREASE AND RETURN TO SEASONAL NORMAL
VALUES AS CLOUD COVER AND RAINFALL INCREASE.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
HIGHER TERRAIN OF THE WHITE MTNS...MOGOLLON RIM...AND KAIBAB PLATEAU
THIS AFTERNOON. THE STORMS OVER THE WHITE MTNS ARE DRIFTING TO THE
SOUTHWEST AND WILL MOVE INTO LOWER TERRAIN THIS AFTERNOON AND
EVENING. HIGH RESOLUTION RAPID REFRESH /HRRR/ MODEL INDICATES THAT
THESE STORMS MAY DEVELOP A STRONG OUTFLOW THAT WILL PUSH WEST OR
SOUTHWEST INTO NRN GILA COUNTY AND YAVAPAI COUNTY AND KEEP CONVECTION
GOING INTO THE LATE EVENING HOURS. CURRENT FCST WILL MAINTAIN
MODERATE CHANCES FOR PCPN IN THESE AREAS TONIGHT.
HIGH PRESSURE ALOFT CURRENTLY CENTERED OVER AZ WILL SHIFT EASTWARD
INTO NM TODAY AND FRIDAY AND THE DEEP-LAYER FLOW WILL BECOME EASTERLY
AND THEN SOUTHEASTERLY. THIS WILL ALLOW A SUBSTANTIAL AMOUNT OF
SUBTROPICAL MOISTURE TO FLOW NORTHWARD INTO AZ BEGINNING TODAY AND
CONTINUING INTO THE WEEKEND.
THE PRESENCE OF TROPICAL SYSTEMS TO THE SOUTH OF BAJA AS WELL AS
RECENT NOCTURNAL MESOSCALE CONVECTIVE SYSTEMS OVER WESTERN MEXICO
HAVE INITIATED A GULF OF CALIFORNIA /GOC/ MOISTURE SURGE THAT SHOULD
CONTINUE FOR THE NEXT FEW DAYS. ASCAT SCATTEROMETER DATA INDICATES
SOUTHEASTERLY WINDS MOVING UP THE GOC WHILE MIMIC-TPW SHOWS THAT
TROPICAL VALUES OF PRECIPITABLE WATER /PWAT/ HAVE MOVED UP THE ENTIRE
LENGTH OF THE GOC AND INTO SWRN AZ. SFC DEWPOINTS ALONG THE LOWER
COLORADO RIVER HAVE INCREASED SUBSTANTIALLY SINCE YESTERDAY AND THIS
MOISTURE SHOULD MOVE NORTHWARD INTO COCONINO AND YAVAPAI COUNTIES
TODAY.
THIS LARGE SCALE INCREASE IN MOISTURE WILL RESULT IN ENHANCED SHOWER
AND THUNDERSTORM ACTIVITY ACROSS MUCH OF AZ FOR THE HOLIDAY WEEKEND.
WITH THE SUBSTANTIAL INCREASE IN DEEP-LAYER MOISTURE SOME OF THESE
THUNDERSTORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL.
HIGH PRESSURE THEN SLOWLY SHIFTS BACK TO THE WEST OF AZ EARLY NEXT
WEEK WITH A NORTHERLY FLOW DEVELOPING ACROSS THE REGION RESULTING IN
A DOWNWARD TREND IN CONVECTIVE ACTIVITY FOR A FEW DAYS.
&&
.AVIATION...FOR THE 00Z PACKAGE...THROUGH 03Z FRI...SCT -TSRA WITH
ISOLD +TSRA CAUSING MVFR VSBY PRIMARILY OVER HIGHER TERRAIN. STORMS
MAY MOVE SOUTHWESTWARD FROM THE MOGOLLON RIM INTO YAVAPAI AND
NORTHERN GILA COUNTIES THIS EVENING. ERRATIC SURFACE WIND GUSTS TO
45KTS IN THE VCNTY OF CONVECTION. AFT 03Z...EXPECT DECREASING
THUNDERSTORM ACTIVITY AND CLOUD COVER. AFT 17Z FRI...TSTORMS TO
REDEVELOP...FIRST ALONG THE HIGHEST TERRAIN AND SPREADING TO LOWER
ELEVATION DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
&&
.FIRE WEATHER...HIGH PRESSURE ALOFT CURRENTLY CENTERED OVER
AZ WILL SHIFT EASTWARD INTO NM ON FRIDAY. DEEP LAYER WIND FLOW WILL
CONTINUE TO BECOME EASTERLY AND THEN SOUTH SOUTHEASTERLY OVER OUR
AREA. THIS WIND SHIFT IS ALREADY ONGOING ACROSS THE WHITE MOUNTAINS
AND STORMS MAY MOVE SOUTHWESTWARD FROM THE EASTERN MOGOLLON RIM INTO
YAVAPAI AND NORTHERN GILA COUNTIES THIS EVENING.
STARTING FRIDAY...SUBTROPICAL MOISTURE IS EXPECTED TO FLOW
NORTHWARD INTO AZ FOR THE NEXT SEVERAL DAYS. LOOK FOR INCREASING
SHOWER AND THUNDERSTORM AREAL COVERAGE WITH THE LIKELIHOOD OF MORE
STORMS PRODUCING WETTING RAINS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........DB
AVIATION.......DL
FIRE WEATHER...DL
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 3, 3:34 AM MST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 AM MST THU JUL 3 2014
AZZ004>018-037>040-040715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
334 AM MST THU JUL 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE MORNING INTO THE EARLY EVENING AND SPREAD EAST AND
SOUTHWESTWARD OFF THE HIGHER TERRAIN OF NORTHERN ARIZONA. THESE
STORMS WILL PRODUCE ISOLATED HEAVY RAINFALL WITH THE PRIMARY
THREATS BEING LIGHTNING AND STRONG OUTFLOW WINDS IN EXCESS OF 45
MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MONSOONAL MOISTURE WILL INCREASE ACROSS NORTHERN ARIZONA FROM
FRIDAY INTO FIRST HALF OF NEXT WEEK WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING. DUE TO INCREASING
SUBTROPICAL MOISTURE THROUGH SATURDAY...THE THREAT OF LOCALIZED
HEAVY RAIN MAY BE POSSIBLE WITH MINOR BUT BRIEF FLOODING OF POORLY
DRAINED AREAS AND IN SOME DRAINAGES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 3, 2:40 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST THU JUL 3 2014
AZZ008-013-016>018-037-032230-
GILA AZ-YAVAPAI AZ-COCONINO AZ-NAVAJO AZ-
240 PM MST THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA
SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 330 PM MST
AT 234 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERAL STRONG THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOGOLLON
RIM AND WHITE MOUNTAINS. THESE STORMS HAVE PRODUCED STRONG OUTFLOW
WINDS THAT ARE MOVING INTO THE LOWER ELEVATIONS OF GILA COUNTY AND
YAVAPAI COUNTY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE OVER THE
NEXT HOUR AS THE OUTFLOW BOUNDARY MOVES TO THE SOUTH AND SOUTHWEST.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN GILA COUNTY...
RURAL SOUTHEASTERN COCONINO COUNTY...
RURAL SOUTHWESTERN NAVAJO COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3375 11099 3379 11116 3400 11144 3400 11175
3454 11177 3439 11004 3365 11010 3382 11033
3384 11057 3378 11068 3365 11078 3367 11085
3364 11092
TIME...MOT...LOC 2137Z 249DEG 2KT 3414 11119
DBSpecial weather statement, Jul 3, 3:26 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
326 PM MST THU JUL 3 2014
AZZ008-015>018-037-038-032330-
GILA AZ-YAVAPAI AZ-COCONINO AZ-NAVAJO AZ-
326 PM MST THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN GILA COUNTY IN EAST CENTRAL ARIZONA
SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA
SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
UNTIL 430 PM MST
AT 320 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERAL STRONG THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOGOLLON
RIM AND WHITE MOUNTAINS. THESE STORMS HAVE PRODUCED STRONG OUTFLOW
WINDS THAT ARE MOVING INTO THE LOWER ELEVATIONS OF GILA COUNTY AND
YAVAPAI COUNTY. WIND GUSTS OF 25 TO 45 MPH ARE POSSIBLE OVER THE
NEXT HOUR AS THE OUTFLOW BOUNDARY MOVES TO THE SOUTH AND SOUTHWEST
INTO NORTHERN GILA COUNTY AND SOUTHEASTERN YAVAPAI COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3375 11099 3379 11116 3400 11144 3400 11178
3403 11204 3456 11205 3485 11163 3411 11023
3377 11025 3382 11033 3384 11057 3378 11068
3365 11078 3367 11085 3364 11092
TIME...MOT...LOC 2225Z 163DEG 2KT 3450 11134
DBHeavy Rain, Yavapai
- When
- July 3, 5:45 PM MST to 7:15 PM MST
- Where
- Yavapai County, 4 mi SW of Cordes to 1 mi SW of Cordes
- Reported by
- Trained Spotter
- Coordinates
- 34.259, -112.219
Thunderstorms produced 0.95 inches of rain in an hour an a half. Low water crossings were flooded.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, July 3, 20141 death · 1 injured · 1 event
- Excessive Heat in California, July 3, 20141 death · 1 event
- Rip Current in Alabama, July 3, 20141 death · 1 event
- Hurricane and Tornadoes in North Carolina, July 3 to 4, 2014$2.3 million · EF1 · 9 events
- Wildfire in California, July 3 to 6, 20144 injured · $900,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 3, 2014$710,000 · 1 in hail · 23 events
- Tropical Storm in Guam, July 3 to 5, 2014$1.5 million · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20143 injured · $85,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New York, July 3, 2014$37,000 · 1.5 in hail · 49 events
- Flash Flood and Damaging Winds in North Carolina, July 3, 20141 injured · $160,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in New York, July 3, 2014$160,000 · 1 in hail · 13 events
- Hail and Damaging Winds in South Carolina, July 3, 2014$200,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534965.